Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

May 3, 2021LeFlore County, Oklahoma

NWS Tulsa, OK issued this special weather statement at May 3, 2021, 9:59 PM CDT for LeFlore County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2021, 9:59 PM CDT (02:59 UTC)
Expired
May 3, 2021, 10:30 PM CDT
In force
31 min
Issued by
NWS Tulsa, OK

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 37 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.0 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1558 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1558 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
972 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted.

635 
WWUS84 KTSA 040259
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
959 PM CDT Mon May 3 2021
 
ARZ029-OKZ076-040330-
Sebastian AR-Le Flore OK-
959 PM CDT Mon May 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN AND EAST
CENTRAL LE FLORE COUNTIES UNTIL 1030 PM CDT...

At 958 PM CDT, a strong thunderstorm was located near Wister, moving
northeast at 50 mph.

Penny to nickel size hail and winds in excess of 40 mph will be 
possible with this storm.

Locations in or near the path include...
Poteau...                         Heavener...
Wister...                         Howe...
Hartford...                       Midland...
Cameron...                        Heavener Runestone State Park...
Lake Wister State Park...         Shady Point...
Rock Island...                    Patterson...

A Tornado Watch remains in effect until 1100 PM CDT for southeastern
Oklahoma.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
west central Arkansas.

LAT...LON 3497 9424 3495 9432 3496 9433 3495 9434
      3496 9437 3494 9439 3495 9441 3493 9443
      3493 9444 3492 9445 3484 9479 3502 9492
      3522 9448
TIME...MOT...LOC 0258Z 242DEG 44KT 3496 9476 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 3, 6:51 PM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, May 3, 6:51 PM CDT, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
651 PM CDT Mon May 3 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MVFR ceilings will develop this evening as numerous showers and
thunderstorms overspread the area. Showers will linger into
Tuesday morning at the northeast Oklahoma sites, with mainly MVFR
ceilings continuing. Ceilings are expected to improve to VFR at
the northeast Oklahoma sites Tuesday afternoon. North winds will
gust to over 20 knots at times later tonight and Tuesday.

&&

.PREV DISCUSSION... /Issued 147 PM CDT Mon May 3 2021/

DISCUSSION...
The stage is set for the weather to get active
late this afternoon into the overnight hours
across eastern Oklahoma and western Arkansas.

At 1 pm, a cold front was located near a Jay, Oklahoma
to Chandler, Oklahoma line. A warm front had surged north
to around Interstate 40. Meanwhile a mid-level low was
spinning over the southern Rockies. The airmass in the
warm sector south of I-40 has become increasingly unstable
with surface dew points in the mid 60s to lower 70s and
temperatures in the upper 70s and lower 80s. Surface
based cape values are already in in the 3000 to 4000 J/KG
range across this afternoon.

Rapid thunderstorm development is expected later this afternoon
and evening as the cap weakens in the vicinity of the the cold
front as it sags further to the south and east. Some of the
CAM solutions hint the initial thunderstorm development will
take place across east-central Oklahoma and further to
the south along the dry line into north-central Texas. This
initial activity is expected to become severe with very large
hail, damaging winds to around 70 mph and tornadoes all possible
as the deep layer shear improves across the region. Severe
thunderstorms are expected to line up all along the cold
front/dry line and spread to east as the evening wears on
with damaging winds and large hail becoming the main concern.
However, the tornado threat will continue. Additional thunderstorms
are expected to develop behind the cold front this evening across
northeast Oklahoma as the mid-level shortwave approaches from
the west. These storms will likely pose a large hail threat.
The severe weather threat will wind down as we move into the
early morning hours of Tuesday. However, the chances of showers
and storms will persist into Tuesday afternoon as the mid-level
system moves across the region.

Much cooler temperatures are forecast for Tuesday in the wake of
the departing cold front. There will be small chances for showers
across portions of eastern Oklahoma and western Arkansas Wednesday
night as a weak system moves through the region. Unsettled
weather returns over the weekend and into early next week as a
frontal boundary sags into the areas.
the region

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.

&&

AVIATION.....05
Hazardous weather outlook, May 3, 4:58 PM CDT, 5 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Tulsa OK
458 PM CDT Mon May 3 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
458 PM CDT Mon May 3 2021

...SEVERE WEATHER LATE THIS AFTERNOON AND EVENING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Southeast Oklahoma and Northwest Arkansas.
	ONSET...After 7 PM Eastern Oklahoma. After 9 PM Northwest
			Arkansas.

	AREA OF GREATEST RISK...Along and Southeast of Okfuskee county
							Benton county.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...South of Interstate 44 and also Northwest Arkansas.
	ONSET...After 7 PM Eastern Oklahoma. After 9 PM Northwest
			Arkansas.

	AREA AT GREATEST RISK...ALong and Southeast of Okfuskee county
							to Benton county.

FLASH FLOOD.
	RISK...Limited.
	AREA...East Central and Southeast Oklahoma and also Northwest
		   Arkansas.
	ONSET...After 7 PM.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 7 PM.

DISCUSSION...
Severe thunderstorms are expected this evening into tonight as a
cold front pushes across southeast Oklahoma and northwest
Arkansas. Thunderstorms are forecast to develop and quickly
strengthen early this evening and move into Southeast Oklahoma and
spread across eastern Oklahoma and northwest Arkansas this
evening and tonight. The greatest severe threat is expected ahead
of the front from Okfuskee county in east central Oklahoma to
Benton county in northwest Arkansas and southeast through
southeast Oklahoma and west central Arkansas. Large hail to the
size of baseballs, damaging winds of 70 mph and a couple of
tornadoes will be possible within these locations. These storms
should start out more discrete and organize into a line of storms
as they move over far southeast Oklahoma and western Arkansas late
this evening. As this transition occurs, severe weather threats
are forecast to transition to more of a damaging wind and large
hail threat with an low tornado potential along the leading line
of storms overnight. Periods of heavy rainfall are also possible
with these storms with rainfall amounts greater than one inch
across parts of southeast Oklahoma and northwest Arkansas. This
rainfall on top of recent rains will allow for areas of flash
flooding conditions to be possible.

Behind the front across northeast Oklahoma, storms look to be
more elevated in nature with large hail to the size of golf balls
and damaging winds of 60 mph possible. These storms along with
severe weather conditions will remain possible into the overnight
hours before the front exits the region. Overall severe potentials
should begin to weaken after midnight tonight. Rain and isolated
thunderstorm chances will remain possible late tonight into
Tuesday as the upper level low pressure system moves across the
region.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential...High Wind Potential.
WEDNESDAY AND THURSDAY...No Hazards.
FRIDAY...Thunderstorm Potential.
SATURDAY...Thunderstorm Potential...High Wind Potential.
SUNDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorm chances return Friday night and continue through the
weekend as low level moisture begins to increase with stronger
zonal flow aloft. Some of these storms could be strong to severe.
Continue to monitor the latest forecast.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Emergency management personnel should continue to closely monitor
weather conditions this evening into tonight as severe weather is
expected over much of eastern Oklahoma and Northwest Arkansas.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, May 3, 9:38 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
938 PM CDT MON MAY 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     HAIL             POTEAU                  35.05N 94.62W
05/03/2021  E0.75 INCH       LE FLORE           OK   EMERGENCY MNGR

&&

JDS
Local storm report, May 3, 9:50 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
950 PM CDT MON MAY 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     TSTM WND GST     VAN BUREN               35.44N 94.35W
05/03/2021  E60 MPH          CRAWFORD           AR   CO-OP OBSERVER

            THUNDERSTORM WIND GUST ESTIMATED TO 60 MPH.

&&

JDS
Local storm report, May 3, 9:55 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
955 PM CDT MON MAY 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     TSTM WND GST     FORT SMITH REGIONAL AIR 35.34N 94.37W
05/03/2021  M62 MPH          SEBASTIAN          AR   ASOS

            THUNDERSTORM WINDS OF 62 MPH MEASURED BY ASOS EQUIPMENT
            AS THE FORT SMITH REGIONAL AIRPORT.

&&

JDS
Special weather statement, May 3, 9:57 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
957 PM CDT Mon May 3 2021

OKZ076-040330-
Le Flore OK-
957 PM CDT Mon May 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LE FLORE COUNTY
UNTIL 1030 PM CDT...

At 957 PM CDT, a strong thunderstorm was located 7 miles southeast of
Big Cedar, moving north at 25 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Big Cedar...

A Tornado Watch remains in effect until 1100 PM CDT for southeastern
Oklahoma.

LAT...LON 3452 9470 3488 9461 3484 9445 3452 9446
      3451 9447 3451 9465
TIME...MOT...LOC 0257Z 199DEG 24KT 3457 9457

Lacy
Local storm report, May 3, 9:59 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
959 PM CDT MON MAY 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     TSTM WND DMG     VAN BUREN               35.44N 94.35W
05/03/2021                   CRAWFORD           AR   CO-OP OBSERVER

            MULTIPLE REPORTS OF TREES DAMAGED OR DOWNED BY
            THUNDERSTORM WINDS.

&&

JDS
Special weather statement, May 3, 9:59 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
959 PM CDT Mon May 3 2021

ARZ029-OKZ076-040330-
Sebastian AR-Le Flore OK-
959 PM CDT Mon May 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN AND EAST
CENTRAL LE FLORE COUNTIES UNTIL 1030 PM CDT...

At 958 PM CDT, a strong thunderstorm was located near Wister, moving
northeast at 50 mph.

Penny to nickel size hail and winds in excess of 40 mph will be
possible with this storm.

Locations in or near the path include...
Poteau...                         Heavener...
Wister...                         Howe...
Hartford...                       Midland...
Cameron...                        Heavener Runestone State Park...
Lake Wister State Park...         Shady Point...
Rock Island...                    Patterson...

A Tornado Watch remains in effect until 1100 PM CDT for southeastern
Oklahoma.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
west central Arkansas.

LAT...LON 3497 9424 3495 9432 3496 9433 3495 9434
      3496 9437 3494 9439 3495 9441 3493 9443
      3493 9444 3492 9445 3484 9479 3502 9492
      3522 9448
TIME...MOT...LOC 0258Z 242DEG 44KT 3496 9476

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:04 PM CDTSevere Thunderstorm WarningTSAPittsburg41 min
May 3, 7:15 PM CDTSevere Thunderstorm WarningTSAPittsburg45 min
May 3, 7:19 PM CDTSpecial Weather StatementTSAMcIntosh26 min
May 3, 7:27 PM CDTTornado WarningTSAPittsburg33 min
May 3, 7:37 PM CDTSpecial Weather StatementTSAMuskogee23 min
May 3, 7:39 PM CDTFlash Flood WarningTSAPittsburg3 hr
May 3, 7:42 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg48 min
May 3, 7:45 PM CDTTornado WarningTSAPittsburg27 min
May 3, 7:49 PM CDTRiver Flood AdvisoryTSACherokee12 hr
May 3, 8:01 PM CDTSpecial Weather StatementTSAMuskogee29 min
May 3, 8:05 PM CDTTornado WarningTSALatimer25 min
May 3, 8:07 PM CDTSevere Thunderstorm WarningTSAPittsburg34 min
May 3, 8:12 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee36 min
May 3, 8:18 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, Pittsburg42 min
May 3, 8:28 PM CDTSpecial Weather StatementTSASequoyah32 min
May 3, 8:44 PM CDTSpecial Weather StatementTSAOkfuskee31 min
May 3, 8:47 PM CDTSpecial Weather StatementTSAPushmataha28 min
May 3, 8:52 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Sequoyah53 min
May 3, 8:53 PM CDTSpecial Weather StatementTSAAdair, Cherokee37 min
May 3, 8:55 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg, Pushmataha32 min
May 3, 9:02 PM CDTSpecial Weather StatementTSACreek28 min
May 3, 9:02 PM CDTTornado WarningTSAPushmataha28 min
May 3, 9:04 PM CDTSpecial Weather StatementTSAChoctaw26 min
May 3, 9:18 PM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah57 min
May 3, 9:33 PM CDTFlash Flood WarningTSAHaskell, Latimer, LeFlore, Pittsburg3 hr
May 3, 9:38 PM CDTTornado WarningTSASequoyah37 min
May 3, 9:42 PM CDTAreal Flood AdvisoryTSACreek, Tulsa3 hr
May 3, 9:57 PM CDTSpecial Weather StatementTSALeFlore33 min
May 3, 10:12 PM CDTFlash Flood WarningTSALeFlore, Sequoyah3 hr
May 3, 10:15 PM CDTSevere Thunderstorm WarningTSALeFlore45 min
May 3, 10:19 PM CDTFlash Flood WarningTSAAdair3 hr
May 3, 10:21 PM CDTSevere Thunderstorm WarningTSALeFlore39 min
May 3, 11:26 PM CDTSevere Thunderstorm WarningTSAPawnee49 min
May 4, 1:41 AM CDTSpecial Weather StatementTSAOkmulgee34 min
May 4, 2:27 AM CDTSpecial Weather StatementTSAPittsburg33 min
May 4, 2:28 AM CDTSpecial Weather StatementTSAMcIntosh32 min
May 4, 2:50 AM CDTSpecial Weather StatementTSAMcIntosh, Pittsburg25 min
May 4, 8:08 AM CDTRiver Flood WarningTSACherokee29 hr
May 4, 8:15 AM CDTRiver Flood WarningTSAAdair, Delaware13 hr
May 4, 8:15 AM CDTRiver Flood AdvisoryTSAAdair, Cherokee, Delaware24 hr
May 3, 9:51 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Madison, Sebastian, Washington39 min
May 3, 10:02 PM CDTTornado WarningTSACrawford, Franklin15 min
May 3, 10:12 PM CDTSpecial Weather StatementTSACarroll33 min
May 3, 10:12 PM CDTSevere Thunderstorm WarningTSAFranklin, Madison48 min
May 3, 10:21 PM CDTSevere Thunderstorm WarningTSAMadison, Washington39 min
May 3, 10:31 PM CDTSevere Thunderstorm WarningTSACarroll, Madison, Washington44 min
May 3, 10:52 PM CDTSpecial Weather StatementTSASebastian23 min
May 3, 11:08 PM CDTSevere Thunderstorm WarningTSACarroll52 min
May 3, 11:14 PM CDTSevere Thunderstorm WarningTSAMadison13 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.